MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR

BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR
Model Number M00558660
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device found the balloon did not show visual defects and was in a good condition.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole located at the distal section of the balloon material, thereby confirming the reported event of balloon leak.This failure is likely due to factors or conditions related to the procedure during the use of the device, such as the manner in which the device was handled and manipulated, the technique used by the physician, the interaction between the device and the scope, and normal procedural difficulties encountered during the procedure that could have possible affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was not used per the instructions for use (ifu)/product label as the device was pre-inflated.
 
Event or Problem Description
Note: this report pertains to one of two maxforce biliary dilatation balloons and a cre pro wiregided dilatation balloon used in the same patient and procedure.It was reported to boston scientific corporation that two maxforce biliary dilatation balloons and a cre pro wiregided dilatation balloon were used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was noticed that all the three balloons were leaking.Reportedly, the cre balloon was tested prior to use inside the patient.The procedure was completed with another cre pro wiregided dilatation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
CRE PRO
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10614363
Report Number3005099803-2020-04343
Device Sequence Number11514058
Product Code FGE
UDI-Device Identifier08714729797548
UDI-Public08714729797548
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model NumberM00558660
Device Catalogue Number5866
Device Lot Number0024457415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1